. . . for quite some time, but I'm still around. I'm doing good so far. I stopped taking tamoxifen and the effexor. I couldn't stand either one any longer. With the tamoxifen it felt like I was in a sauna 24/7, with hotflashes firing up sometimes more than others. I'd have like 20 a day. Now, I have at most about 6 per day. With the effexor I felt sluggish and tired all the time. My surgeon (a new one, whom I like very much!) was the one who told me that tamoxifen doesn't do all that much and that if I wanted to stop it I could. I stopped taking it last September. My oncologist was discouraged with my decision. I had a mammo done in January and everything showed up fine. I have another one coming up in June. My hair hasn't quite recovered and it has gotten thinner and kinda lifeless looking...not much shine to it, if anything else, after I stopped taking that crap. I'm taking Biotin for it. If anyone knows of a really good hair supplement or topical remedy, I'd appreciate it if you would pass it on? Just thought I'd check in and read some of the post and post my progress. Take care everyone and God bless you all!View Thread
Thank you Rachel. I realize that a post limits or adds to the way a post sounds. If my replies had a tone of anger in them, it was probably due to the responses I received, as they weren't what I was looking for. But if you or anyone else read my original post, you will see that my tone was not that of anger at all. Thank you for your post as always, Rachel. I appreciate it. You take care and I hope that all have a happy 4th!View Thread
The EFFEXOR is the med my oncologist prescribed for the hotflashes. I think I did mention that on one of my posts. Please expand on what you mean by saying, 'Is there something else going on with you, that needs to be addressed?'
P.S. And PLEASE ladies, contrary to the popular belief of everyone here, I am a very happy person who counts my blessings everyday and consider myself to be very lucky to be in the place I am right now.View Thread
Rachel . . . You were among the many other ladies who was here when I needed help two years ago, but I must disagree with you in that I am NOT indecisive in my decision to stop taking tamoxifen nor am I angry. I feel very stable, positive and have come to terms with what I was diagnosed with two years ago. I really didn't need someone to tell me, that just because I put up poll it wasn't a way to make a decision about taking tamoxifen or not. Perhaps putting a poll up was not such a good idea, but like I indicated before, I was really looking for those women who have stopped taking this drug. Thank you. Blessings to you as well.View Thread
Please re-read my post to Judy, carefully. I have in NO way called her ignorant. You have misunderstood my post completely, because you've misconstrued what you've read.
When I came in here 2 years ago, there were some very nice caring ladies, who helped me deal with the psychological aspect of my diagnose. So, please don't tell me that my posts have no place here. I have as much right as anyone here to post, even if I sound angry, which isn't the case at all. Thank you.View Thread
I reread your post and you have made it sound as if I am ignorant on this whole subject or that I'd be basing my decision by simply taking a poll. I have been through as much as anyone else on this board and realize that a poll wouldn't be the basis on which to make a decision. Like I said on my other post below, I was looking to see if anyone else had stopped taking tamoxifen in the middle of their five year therapy. That is all.View Thread
I wanted input from women who have actually stopped taking venaflaxine before the five years were up, is all. I realize that not everyone is the same and that the decision is a personal one to make and one that I must make on my own. Thank you.View Thread
I'm on effexor [venaflaxine> which doesn't do that much. Once or twice I a day, I feel like I've been under a warm mist. I have discussed this with my surgeon and he's the one who said that tamoxifen isn't the cure-all for DCIS and that if it's making me that miserable, I can stop taking it. I'll have to get the final input from my oncologist and see what she says, but I've been told by her that the final decision is mine to make.View Thread
I haven't posted for quite some time now. I was diagnosed with DCIS in the summer of 2009. That's when I started posting on this board. I've had two lumpectomies done to my left breast, with both lumpectomies having 0 grade and with clear margins. So, I was able to forego radiation. After two years of tamoxifen and effexor, my mammograms and a a recent ultrasound I had done, showed no sign of cancer, thank the good Lord! I've been seen by three surgeons, but I fired two of them, because of their poor bedside manner. The surgeon I'm currently seeing now is a keeper, so far. I have to keep having mammograms every six months for the next five years. I'm seriously considering stopping the tamoxifen, because of the miserable hot flashes I'm afflicted with throughout the day. Also, because of what I've read in that the cancer can come back more aggressively. Well that's my story and I'm sticking to it. Thanx for listening and God bless you all. ~EllaView Thread